Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 26, 2012, 11:13 PM CDT for Emmons County, Logan County, McIntosh County, North Dakota. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2012, 11:13 PM CDT (04:13 UTC)
- Expired
- May 26, 2012, 11:51 PM CDT
- In force
- 38 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Emmons County, ND, Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 86 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 11:57 PM CDT | HAIL 0.75 | Napoleon, ND | PEA TO PENNY SIZED HAIL. WINDS 25 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
735 WUUS53 KBIS 270413 SVRBIS NDC029-047-051-270515- /O.NEW.KBIS.SV.W.0025.120527T0413Z-120527T0515Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1113 PM CDT SAT MAY 26 2012 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA WESTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 1215 AM CDT * AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ZEELAND...OR 76 MILES SOUTHEAST OF BISMARCK...AND MOVING NORTH AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... GREEN LAKE...WISHEK...BURNSTAD...NAPOLEON...BRADDOCK AND KINTYRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4663 10009 4662 9920 4594 9959 4594 10007 TIME...MOT...LOC 0413Z 194DEG 49KT 4598 9980 WIND...HAIL <50MPH 1.00IN $$ AYD
3 follow-up statements
982 WWUS53 KBIS 270425 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1125 PM CDT SAT MAY 26 2012 NDC029-047-051-270515- /O.CON.KBIS.SV.W.0025.000000T0000Z-120527T0515Z/ EMMONS ND-LOGAN ND-MCINTOSH ND- 1125 PM CDT SAT MAY 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN MCINTOSH...LOGAN AND EASTERN EMMONS COUNTIES UNTIL 1215 AM CDT... AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STRASBURG TO 7 MILES NORTHWEST OF VENTURIA...MOVING NORTH AT 55 MPH. LOCATIONS IMPACTED INCLUDE... GREEN LAKE...WISHEK...BURNSTAD...KINTYRE AND NAPOLEON. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4606 10007 4663 10009 4662 9920 4594 9959 TIME...MOT...LOC 0425Z 202DEG 50KT 4617 10006 4607 9967 WIND...HAIL <50MPH 1.00IN $$ AYD/MM
175 WWUS53 KBIS 270444 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1144 PM CDT SAT MAY 26 2012 NDC051-270454- /O.CAN.KBIS.SV.W.0025.000000T0000Z-120527T0515Z/ MCINTOSH ND- 1144 PM CDT SAT MAY 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MCINTOSH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. LAT...LON 4648 10008 4663 10009 4663 9984 4647 9991 TIME...MOT...LOC 0444Z 215DEG 40KT 4659 10004 $$ NDC029-047-270515- /O.CON.KBIS.SV.W.0025.000000T0000Z-120527T0515Z/ EMMONS ND-LOGAN ND- 1144 PM CDT SAT MAY 26 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL 1215 AM CDT... AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BRADDOCK...OR 38 MILES SOUTHEAST OF BISMARCK...MOVING NORTHEAST AT 45 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN EMMONS AND NORTHWESTERN LOGAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4648 10008 4663 10009 4663 9984 4647 9991 TIME...MOT...LOC 0444Z 215DEG 40KT 4659 10004 WIND...HAIL <50MPH 1.00IN $$ AYD
477 WWUS53 KBIS 270451 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1151 PM CDT SAT MAY 26 2012 NDC029-047-270502- /O.CAN.KBIS.SV.W.0025.000000T0000Z-120527T0515Z/ EMMONS ND-LOGAN ND- 1151 PM CDT SAT MAY 26 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LOGAN AND NORTHEASTERN EMMONS COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 4648 10008 4663 10009 4663 9984 4647 9991 TIME...MOT...LOC 0452Z 220DEG 36KT 4663 9998 $$ AYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 26, 9:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 930 PM CDT SAT MAY 26 2012 .SHORT TERM...RAISED POPS SOME OVERNIGHT AS ELEVATED CONVECTION CONTINUES WELL NORTH OF WARM FRONT STILL IN NEBRASKA AND IS INCREASING WITH INCREASE IN NOCTURAL JET. TEMPERATURES SHOULD REMAIN FAIRLY STEADY OR RISE SLOWLY. .AVIATION... CONTINUED LIFR CONDITIONS OVERNIGHT WITH IMPROVEMENT BEGINNING AS WARM FRONT APPROACHES TOMORROW. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HW AVIATION...HW
Hazardous weather outlook, May 26, 3:39 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT SAT MAY 26 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-272045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 339 PM CDT SAT MAY 26 2012 /239 PM MDT SAT MAY 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT MODERATE TO HEAVY RAINFALL IS EXPECTED ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT WITH EMBEDDED THUNDERSTORMS. ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY... SEVERE THUNDERSTORMS ARE POSSIBLE LATE SATURDAY EVENING AND SATURDAY NIGHT. LARGE HAIL WILL BE THE PREDOMINATE THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST NORTH DAKOTA ARCHING INTO THE UPPER JAMES RIVER VALLEY ON SUNDAY. FROST AND FREEZING TEMPERATURES ARE POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA MONDAY THROUGH WEDNESDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING AND SATURDAY NIGHT ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY. WAA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 48 min |
| May 27, 12:02 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 43 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.